Before, I would get up at eight in the morning, go to work, go to school, go to the gym, come home, have sex with my girlfriend. I had a lot of ambition, I had career goals...Now basically I just sit in my room all day and don't talk to anyone." -- Kevin Malley
Kevin Malley said that he has no libido, lost his job and his girlfriend and blames it all on the side effects of Propecia. A study found that 54 men, who are all under 40, were experiencing serious sexual side effects after using Propecia, the most popular drug to treat hair loss, for any extended period of time. Those side effects include: erectile dysfunction, decreased sexual drive, problems with orgasms, shrinking and painful genitals, even some neurological problems, such as depression, anxiety and mental fogginess.
Merck, the makers of Propecia, said in a statement that there isn't any link between side effects and the drug. But worst of all, the author of the study says that these ailments can be permanent.
"Our findings make me suspicious that this drug may have done permanent damage to these men. The chances that they will improve? I think it's lower and lower the longer they have these side effects." -- Dr. Michael Irwig, the study's author.
Kevin Malley started taking the drug in May 2011, and by October he was completely impotent and had no sex drive whatsoever. His body changed, even his genitals shrank, and he slipped into a mental fog that he just couldn't clear. His doctor told him the side effects would go away if he stopped taking the drug, so he did. But nothing changed.
Originally approved by the FDA to treat benign prostate problems, Propecia had a welcome side effect: hair growth. But the medication also has sexual side effects. Now, a new study says the medication may cause permanent problems. NBC's Dr. Nancy Snyderman report.
Always be careful of what the drugs/medicines/cures that you put into your body. Especially if they are promising cures. For More...